Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Started birth control just after period. Took plan B after unprotected sex. Feeling lightheaded. Worrisome

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5625 Questions

My last period started on 1/3, it ended on 1/7. I started my new birth control on 1/7 as well. I had sex on 1/13 and the condom broke. (We had had sex a few times already earlier that day). I took plan B (1 pill dose) within 4 hours. I took a e.p.t test yesterday and it came back negative. I'm supposed to start my period next week (usually on a Wednesday or Thursday). I also started feeling slightly lightheaded as of today. It also hit really fast ( maybe low blood sugar? I drank a bottle of OJ and feel better. Not as lightheaded.)

Should I wait for Monday to take another test? Did I take a test too soon?
Posted Thu, 14 Feb 2013 in Early Pregnancy Signs and Symptoms
Answered by Dr. Aarti Abraham 4 hours later
Thanks for trusting us with your health query.

You had intercourse around the time of ovulation, and the condom broke, plus it was a new cycle of birth control.
All these factors DO put you at a risk of pregnancy.
You have definitely taken the test too soon.
The home urine pregnancy test is earliest positive on the first day of your missed period.
That is, if you expect your normal period on 31st January, you should take the test on 2nd February, to reduce the margin of error.
The giddiness might be incidental, as you would not have pregnancy related symptoms so early on.
Kindly wait till you miss your expected date of period, and then test again.

Meanwhile, ensure protection for the rest of your cycle.
Take care, and feel free to ask for further clarifications.
Above answer was peer-reviewed by
Follow-up: Started birth control just after period. Took plan B after unprotected sex. Feeling lightheaded. Worrisome 1 hour later

Thank you for your response. I start the placebo portion of my pills on the 28th, as of the 4th I should start me new pack of pills. If the test on the 2nd comes back negative should I start the new pack of pills on the 4th? Even if my period still hasn't happened?
Answered by Dr. Aarti Abraham 11 hours later
Hello again.
You should not have a single day that you do not take the pill.
So , if you miss your period, but the pregnancy test is negative, continue taking the next pack as usual, that is,provided, you havent missed any pills in the previous month's pack.
If you miss two periods in a row, kindly consult your healthcare provider.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor